Advertisement

Annali di Matematica Pura ed Applicata

, Volume 157, Issue 1, pp 285–367 | Cite as

Sharp regularity theory for second order hyperbolic equations of Neumann type

Part I. —L2 nonhomogeneous data
  • I. Lasiecka
  • R. Triggiani
Article

Summary

We consider the mixed problem for a general, time independent, second order hyperbolic equation in the unknown u, with datum g ε L2(Σ) in the Neumann B.C., with datum f ε L2(Q) in the right hand side of the equation and, say, initial conditions u0=u1=0. We obtain sharp regularity results for u in Q and ù| in ε, by a pseudo-differential approach on the half-space.

Keywords

Hyperbolic Equation Regularity Result Mixed Problem Regularity Theory Neumann Type 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [E.1]
    G. Eskin,Paramatrix and propagation of singularities for the interior mixed hyperbolic problem, J. Analyse Math.,32 (1977), pp. 17–62.Google Scholar
  2. [E.2]
    G. Eskin,Initial-boundary value problems for second order hyperbolic equations with general boundary conditions - I, II, J. Analyse Math.,40 (1981), pp. 43–89, and Communic. in P.D.E.,10 (1985), pp. 1117–1212.Google Scholar
  3. [H.1]
    L.Hormander,The analysis of linear partial differential operators, I, II, III, IV, Springer-Verlag, 1983, 1983, 1985, 1985.Google Scholar
  4. [L.1]
    I.Lasiecka,Sharp regularity results for mixed hyperbolic problems of second order, Lectures Notes in Mathematics, 1223, Springer-Verlag, 1986.Google Scholar
  5. [L.2]
    J. L. Lions,Contrôle des systèmes distribués singuliers, Gauthier-Villars, Paris, 1983.Google Scholar
  6. [L-T.1]
    I.Lasiecka - R.Triggiani,A cosine operator approach to modeling L 2(0,T;L 2(Γ))boundary input hyperbolic equations, Appl. Math. & Optimiz., i (1981), pp. 35–83.Google Scholar
  7. [L-T.2]
    I. Lasiecka -R. Triggiani,Regularity of hyperbolic equations under L2(0,T; L 2(Γ))-boundary terms, Appl. Math. & Optimiz.,10 (1983), pp. 275–286.Google Scholar
  8. [L-T.3]
    I. Lasiecka -R. Triggiani,Trace regularity of the solutions of the wave equation with homogeneous Neumann boundary conditions and compactly supported data, J. Math. Anal. & Appl.,141, no. 1 (1989), pp. 49–71.Google Scholar
  9. [L-T.4]
    I. Lasiecka -R. Triggiani,A lifting theorem for the time regularity of solutions to abstract equations with unbounded operators and applications to hyperbolic equations, Proc. Amer. Math. Soc.,104, no. 3 (1988), pp. 745–755.Google Scholar
  10. [L-T.5]
    I.Lasiecka - R.Triggiani,Regularity theory of hyperbolic equations with non-homogeneous Neumann boundary conditions, Part II:General boundary data, preprint 1989.Google Scholar
  11. [L-T.6]
    I.Lasiecka - R.Triggiani,Differential Riccati Equations with unbounded coefficients: applications to boundary control/boundary observation hyperbolic problems, preprint 1990.Google Scholar
  12. [L-T.7]
    I.Lasiecka - R.Triggiani,Announcement in Atti Acc. Lincei Rend. Fis., (8), LXXXIII (1989), to appear.Google Scholar
  13. [L-L-T.1]
    I. Lasiecka -J. L. Lions -R. Triggiani,Nonhomogeneous boundary value problems for second order hyperbolic operators, J. Math. Pures et Appl.,69 (1986), pp. 149–192.Google Scholar
  14. [L-M.1]
    J. L.Lions - E.Magenes,Nonhomogeneous Boundary Value Problems and Applications, I, II (1972) and III (1973), Springer-Verlag.Google Scholar
  15. [M.1]
    S. Myatake,Mixed problem for hyperbolic equations of second order, J. Math. Kyoto Univ.,130, no. 3 (1973), pp. 435–487.Google Scholar
  16. [S.1]
    R. Sakamoto,Mixed problems for hyperbolic equations, I, II, J. Math. Kyoto Univ.,10, no. 2 (1970), pp. 343–373 and10, no. 3 (1970), pp. 403–417.Google Scholar
  17. [S.2]
    R.Sakamoto,Hyperbolic boundary value problems, Cambridge University Press (1982).Google Scholar
  18. [S.3]
    W. W. Symes,A trace theorem for solutions of the wave equation and the remote determination of acoustic sources, Math. Methods in the Applied Sciences,5 (1983), pp. 35–93.Google Scholar
  19. [T.1]
    M. E. Taylor,Pseudo-differential operators, Princeton University Press, Princeton, New Jersey (1981).Google Scholar
  20. [T.2]
    R.Triggiani,An announcement of sharp regularity theory for second order hyperbolic equations of Neumann type, Springer-Verlag Lecture Notes, inControl and Information Sciences,114, pp. 284–288; Proceedings IFIP Conference on optimal control for systems governed by partial differential equations, held at University of Santiago de Campostela, Spain, July 1987Google Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata 1990

Authors and Affiliations

  • I. Lasiecka
    • 1
  • R. Triggiani
    • 1
  1. 1.Department of Applied Mathematics, Thornton HallUniversity of VirginiaCharlottesvilleUSA

Personalised recommendations